MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
During a leg procedure, while the physician was removing the sheath, it separated from the hub.There was enough of the device outside of the patient that the physician was able to grab it and continue to remove from the patient by hand.No harm to the patient and no other devices were used as the procedure was competed.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported one (1) used/damaged kcfw-5.0-18/38-45-rb-anl2-hc was returned for investigation with the hub separated from the sheath.The flare of the device was found to be stretched and had a ruffled appearance.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The process of attaching threaded proximal end fittings to flexor sheaths is validated.The process validation shows that the device meets tensile requirements per iso 11070:2014.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, it is feasible to suggest that during the removal process the device met force beyond its intended design.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description
During a leg procedure, while the physician was removing the sheath, it separated from the hub.There was enough of the device outside of the patient that the physician was able to grab it and continue to remove from the patient by hand.No harm to the patient and no other devices were used as the procedure was competed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5728766
Report Number1820334-2016-00430
Device Sequence Number18860772
Product Code DYB
UDI-Device Identifier00827002301177
UDI-Public(01)00827002301177(17)190209(10)6721402
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1